MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME18 8MM X 30CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME18 8MM X 30CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number MFR180830
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/23/2021
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that during a coil embolization procedure targeting an approximately 10-12mm aneurysm on the internal carotid artery, after the successful implantation of four (4) coils: two (2) 10mm x 34cm micrusframe 18 coils (mfr181034) and two (2) 9mm x 33cm micrusframe 18 coils (mfr180933), the 8mm x 30cm micrusframe 18 coil (mfr180830 / l15892) was inserted as the fifth coil using the excelsior® sl-10® microcatheter (stryker).After activation of the detachment control box (dcb), it was reported that the red system fault light illuminated and the coil did not react to the detachment attempt.The control cable was also exchanged along with the dcb, but the same error (red system fault light) was illuminated again.The complaint coil was removed from the microcatheter.The procedure was completed with another coil without any issue.There was no report of any patient adverse event as a result of the reported issue.Additional information was received on 03 august 2021.The information indicated that the 8mm x 30cm micrusframe 18 coil was successfully removed from the patient; it was not stretched when it was removed.The coil was still attached to the delivery system when it was removed.There were two enpower detachment control boxes (dcb2000500) from the same lot (l15910) were used.The information indicated that ¿same box used for finalization of procedure.¿ two connecting cables (ccb00015700) from the same lot (30358863) were used; it was reported that ¿same cable used for procedure finalization.¿ a pre-deployment electrical check was performed.Upon pressing the power button, all lights illuminated.The green system ready light did not illuminate; immediately after plugging in the coil, the red system fault light turned on.During the detachment cycle, after the red system fault light turned on, the dcb did not react.All connections were reported to fit properly without application of excessive force.It was reported that the procedure was completed without any problem using another 8mm x 30cm micrusframe 18 coil (mfr180830 / l15892) and an 8mm x 29cm micrusframe 10 coil (mfr100829 / 30379793) using the same excelsior® sl-10® microcatheter.The event resulted in a 5-minute procedure delay.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.Initial reporters: (b)(6).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (l15892) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on 21 september 2021.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during a coil embolization procedure targeting an approximately 10-12mm aneurysm on the internal carotid artery, after the successful implantation of four (4) coils: two (2) 10mm x 34cm micrusframe 18 coils (mfr181034) and two (2) 9mm x 33cm micrusframe 18 coils (mfr180933), the 8mm x 30cm micrusframe 18 coil (mfr180830 / l15892) was inserted as the fifth coil using the excelsior® sl-10® microcatheter (stryker).After activation of the detachment control box (dcb), it was reported that the red system fault light illuminated and the coil did not react to the detachment attempt.The control cable was also exchanged along with the dcb, but the same error (red system fault light) was illuminated again.The complaint coil was removed from the microcatheter.The procedure was completed with another coil without any issue.There was no report of any patient adverse event as a result of the reported issue.Additional information was received on 03 august 2021.The information indicated that the 8mm x 30cm micrusframe 18 coil was successfully removed from the patient; it was not stretched when it was removed.The coil was still attached to the delivery system when it was removed.There were two enpower detachment control boxes (dcb2000500) from the same lot (l15910) were used.The information indicated that ¿same box used for finalization of procedure.¿ two connecting cables (ccb00015700) from the same lot (30358863) were used; it was reported that ¿same cable used for procedure finalization.¿ a pre-deployment electrical check was performed.Upon pressing the power button, all lights illuminated.The green system ready light did not illuminate; immediately after plugging in the coil, the red system fault light turned on.During the detachment cycle, after the red system fault light turned on, the dcb did not react.All connections were reported to fit properly without application of excessive force.It was reported that the procedure was completed without any problem using another 8mm x 30cm micrusframe 18 coil (mfr180830 / l15892) and an 8mm x 29cm micrusframe 10 coil (mfr100829 / 30379793) using the same excelsior® sl-10® microcatheter.The event resulted in a 5-minute procedure delay.The complaint device was returned for evaluation.The investigational finding is documented below.Investigation summary: the non-sterile 8mm x 30cm micrusframe 18 coil was received contained in a pouch.Visual inspection was performed.The returned complaint device was observed to be in good, normal condition.There was no damage nor anomaly observed during the visual inspection.Microscopic inspection was performed.The embolic coil component was observed to be in good condition.The resistance heating (rh) coil did not show evidence that it had been heated.Functional analysis: the resistance of the complaint device was measured with a multimeter.The initial resistance was measured to be 25.6 o, then the screen began to have a constant flicker.This is an indication that there is intermittent electrical continuity along the device.The device was connected to a lab sample detachment control box (dcb) and a lab sample enpower control cable and the power was turned on.The system fault light was turning on.Due to the intermittent observed during the resistance measurement, the device was dissected to verify the exact location of the defect.Electrical continuity was measured from the dissection point to the pins.Electrical continuity was observed.From the dissection point to rh coil, there was no continuity value observed on the multimeter.Visual inspection was conducted on the pins and electrical wires to check for defects and damages; no damages nor anomalies were noted.Due to the loss of electrical continuity, the functional test could not be completed.A review of manufacturing documentation associated with this lot (l15892) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.The complaint documented that during the procedure, the 8mm x 30cm micrusframe 18 coil was inserted as the fifth coil using the excelsior® sl-10® microcatheter.After activation of the detachment control box (dcb), it was reported that the red system fault light illuminated and the coil did not react to the detachment attempt.The control cable was also exchanged along with the dcb, but the same error (red system fault light) was illuminated again.The failure to detach issue reported was confirmed.The issue related to the complaint device failing to detach during the procedure is most likely related to the absence of electrical continuity observed from the in the area of the rh coil.The absence of electrical continuity is also indicated by the condition of the rh coil having no evidence of being heated.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) does contain the following recommendations: verify that the microcoil delivery system is fully connected, and no faults are indicated on the dcb.If a fault exists, reseat all connections between the dpu, the dcb, and the connecting cable.If a fault still persists, replace the connecting cable.If this does not correct the error, replace the dcb.If the microcoil delivery system still continues to have a fault, retrieve the microcoil as described in the following section, re sheathing the microcoil system, and replace with a new microcoil system.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the condition observed on the returned coil was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
MICRUSFRAME18 8MM X 30CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key12316836
Report Number3008114965-2021-00340
Device Sequence Number14492618
Product Code KRD
UDI-Device Identifier10886704078210
UDI-Public10886704078210
Combination Product (Y/N)N
Initial Reporter CountryEZ
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model NumberMFR180830
Device Catalogue NumberMFR180830
Device Lot NumberL15892
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2021
Supplement Date Received by Manufacturer09/21/2021
10/08/2021
Initial Report FDA Received Date08/12/2021
Supplement Report FDA Received Date09/21/2021
10/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONNECTING CABLE; ENPOWER DCB 2; EXCELSIOR® SL-10® MICROCATHETER (STRYKER)